MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 6; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 6; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5521-B-600
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 10/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: triathlon asym patella a38x11; cat# 5551l381; lot# lct627.Triathlon ps x3 tibial insert; cat# 5532-g-609; lot# mld7p7.Triathlon ps fem component, cemented; cat# 5515-f-501; lot# giona.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.
 
Event or Problem Description
It was reported through the communication of an attorney that allegedly the patient was revised due to "persistent left knee pain and patient status post left total knee arthroplasty with overhanging tibial component.".
 
Additional Manufacturer Narrative
Reported event: an event regarding pain involving a triathlon baseplate was reported.The event was not confirmed.Method & results: -product evaluation and results: not performed as no product was returned for evaluation.- clinician review: a review of medical records by a clinician indicated "confirmation of event: i can confirm that the patient underwent a primary left total knee arthroplasty on (b)(6) 2012 and a revision left total knee arthroplasty on (b)(6) 2017.I can confirm these procedures because i was able to review the operation reports.Root cause analysis: the root cause of this event can be determined with certainty.The cause of a painful knee due to tibial component medial overhang after total knee arthroplasty is iatrogenic in nature.Primary total knee arthroplasty should be performed so that the components do not overhang the bone because this can cause impingement on the soft tissues thereby causing pain.No causality should be attributed to the patient or the implant.-product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of medical records by a clinician indicated "confirmation of event: i can confirm that the patient underwent a primary left total knee arthroplasty on (b)(6) 2012 and a revision left total knee arthroplasty on (b)(6) 2017.I can confirm these procedures because i was able to review the operation reports.Root cause analysis: the root cause of this event can be determined with certainty.The cause of a painful knee due to tibial component medial overhang after total knee arthroplasty is iatrogenic in nature.Primary total knee arthroplasty should be performed so that the components do not overhang the bone because this can cause impingement on the soft tissues thereby causing pain.No causality should be attributed to the patient or the implant.The event itself could not be confirmed and exact cause of the event could not be determined because insufficient information was provided.Further information such as device return, pre and post operative x-rays, operative reports as well as patient history and follow up notes are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
TRI TS BASEPLATE SIZE 6
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key8717506
Report Number0002249697-2019-02327
Device Sequence Number16599729
Product Code MBH
UDI-Device Identifier07613327026337
UDI-Public07613327026337
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2017
Device Catalogue Number5521-B-600
Device Lot NumberHFVZ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer04/22/2025
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/16/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale